# SDR 2018FA0000141

- Difficulty date: April 16, 2018
- Submitted: April 16, 2018
- Operation: General aviation
- Aircraft: N7232P
- Make and model: Piper PA-24-250
- Aircraft serial: 242406
- Aircraft time: 4,583 hours
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Cracked
- Location: Nlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A DEFECT WAS FOUND WHILE PERFORMING THE ANNUAL INSPECTION OF THE NOSE LANDING GEAR STRUT. VERIFIED BY NDI, DYE PENETRATE AFTER REMOVAL AND DISASSEMBLY. THE CRACK IS IN THE CASTED STRUT HOUSING SIDEWALL BEGINNING AT THE LOWER BEARING ON ON THE LT SIDE, APPROXIMATELY THE 9 O-CLOCK LOOKING DOWN, RADIATING UP AND AFT TO THE 6 O-CLOCK POSITION ABOVE THE AFT STRUT GREASE FITTING. THERE APPEARS TO BE POSSIBLE STRIKE DAMAGE TO THE FORWARD FACING EDGE OF THE DAMPER MOUNT AREA.
